Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 17, NWS Las Vegas, NV

July 30, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2007, 2:50 PM MST for Mohave County, Arizona. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2007, 2:50 PM MST (21:50 UTC)
Expired
Jul 30, 2007, 3:11 PM MST
In force
21 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 154 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 302151
SVRVEF
AZC015-302230-
/O.NEW.KVEF.SV.W.0017.070730T2150Z-070730T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 PM MST MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 330 PM MST.

* AT 250 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
  WIKIEUP...AND WAS MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIKIEUP AROUND 300 PM MST.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3457 11365 3475 11353 3499 11367 3469 11404

$$
SC
1 follow-up statement
000 
WWUS55 KVEF 302211
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 PM PDT MON JUL 30 2007

AZC015-302219-
/O.CAN.KVEF.SV.W.0017.000000T0000Z-070730T2230Z/
MOHAVE AZ-
309 PM MST MON JUL 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY IS
CANCELLED...

THE THUNDERSTORM NEAR WIKIEUP CONTINUES TO PRODUCE VERY HEAVY RAIN 
AND A FLASH FLOOD WARNING IS STILL IN EFFECT FOR THE AREA. 
HOWEVER...THE STORM HAS WEAKENED SLIGHTLY AND IS NO LONGER 
SEVERE...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. 

LAT...LON 3457 11365 3475 11353 3499 11367 3469 11404

$$

SC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:45 PM MST, 5 minutes earlier.

Area forecast discussion, Jul 30, 2:45 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT MON JUL 30 2007

.SYNOPSIS...HIGH PRESSURE CENTERED OVER NORTHERN UTAH WILL MOVE
SLOWLY TO THE EAST OVER THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE
SOUTHEAST FLOW AND A REINFORCING SHOT OF MONSOONAL MOISTURE INTO
SOUTHEASTERN CALIFORNIA AND SOUTHERN NEVADA ON TUESDAY AND
WEDNESDAY. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE NEAR OR
SLIGHTLY BELOW THE SEASONAL NORMS.
&&

.SHORT TERM...THUNDERSTORMS BECOMING QUITE ORGANIZED ACROSS YAVAPAI
COUNTY AND BEGINNING TO MOVE INTO MOHAVE COUNTY. THIS TREND SHOULD
CONTINUE OVER THE NEXT FEW HOURS. RADAR AND SATELLITE ESTIMATES OF 2
TO 3 INCHES PER HOUR HAVE BEEN OCCURRING WITH THESE STORMS.
ELSEWHERE...THUNDERSTORMS HAVE BEEN MAINLY ANCHORED TO THE HIGHER
TERRAIN ACROSS CLARK...LINCOLN AND EXTREME EASTERN SAN BERNARDINO
COUNTIES. GFS SEEMS TO HAVE BEST HANDLE ON CURRENTLY SCENARIO. A
VORT MAX LOCATED COCONINO COUNTY IS SLOWLY MOVING TO THE WEST AND
WAS PROPERLY DEPICTED IN THE GFS. THIS SHOULD CONTINUE TO ENHANCE
CONVECTIVE ACTIVITY ACROSS THE REGION THAT IS UNDER THE FLOOD
WATCH...CLARK...MOHAVE AND EXTREME EASTERN SAN BERNARDINO COUNTIES
INTO THE EVENING HOURS. ADDITIONALLY...A WEAK UPPER LEVEL JET ACROSS
NORTHEAST NEVADA IS PROVIDING UPPER LEVEL DIVERGENCE ACROSS SOUTHERN
NEVADA AT 00Z THIS AFTERNOON. THIS IS THE MAIN MECHANISM FOR THE
CONVECTIVE ACTIVITY LOCATED ACROSS LINCOLN COUNTY. AS THE CENTER OF
HIGH PRESSURE CURRENTLY OVER NORTHERN UTAH SLOWLY DRIFTS TO THE EAST
OVER THE NEXT DAY OR SO...SOUTHEASTERLY FLOW WILL PROVIDE A
REINFORCING PUSH OF MONSOONAL MOISTURE SHOULD MOVE INTO SAN
BERNARDINO...CLARK...AND MOHAVE COUNTIES.

.LONG TERM...DUE TO CURRENT WEATHER CONCERNS CONCENTRATED ON THE
WEDNESDAY TO FRIDAY TIME FRAME WITH ONLY A QUICK LOOK AT THE
EXTENDED BEYOND THAT. WEDNESDAY AND THURSDAY LOOK TO BE CONTINUED
MOIST AND UNSTABLE IN THE EASTERN 1/3 TO 1/2 OF THE CWA. HAVE
INCREASED POPS A LITTLE ON WEDNESDAY AS GFS DOES BRING ANOTHER WAVE
THROUGH THE AREA. MODELS ARE DIFFERING A BIT RUN TO RUN WITH THE END
OF WEEK AND WEEKEND. MAIN THEME IS FOR TROUGHING TO BRING IN
SOUTHWEST FLOW AND DRYING. KEPT WITH THIS BY MAINTAINING THE
INHERITED POPS THAT COME DOWN CONSIDERABLY THIS WEEKEND ON.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS FORMING UP TO THE EAST IN
NORTHWEST ARIZONA IS OCCURRING EARLY THIS AFTERNOON. THERE IS STILL
A 50 PERCENT CHANCE FOR A SLOW MOVING THUNDERSTORM TO CROSS THE LAS
VEGAS AREA FROM EAST TO WEST THIS AFTERNOON AND EVENING AND BRING
WITH IT THE ATTENDANT PROBLEMS OF OUTFLOW...HEAVY RAIN...AND THE
OTHER THUNDERSTORM ASSOCIATED HAZARDS. THUNDERSTORM ACTIVITY SHOULD
BE OVER BY AROUND 06Z. THE PEACH SPRINGS AND MORMON MESA CORRIDORS
WILL HAVE THE MOST PROBLEMS WITH STORMS. THE DAGGETT AND BEATTY
CORRIDORS WILL HAVE THUNDERSTORMS AS WELL BUT TO A LESSER DEGREE AND
THE STORMS WILL BE MORE CONCENTRATED AT THE LAS VEGAS ENDS. TUESDAY
AND WEDNESDAY OF THIS WEEK LOOK TO ACTIVE AGAIN WITH THE
THUNDERSTORM ACTIVITY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL IS MAIN
HAZARD FOR THE NEXT 24 HOURS.WITH BEST CHANCE FOR THUNDERSTORMS
REMAINS OVER THE SOUTHEASTERN THIRD OF THE AREA ESPECIALLY OVER
MOHAVE COUNTY. WINDS ARE EXPECTED TO BE UNDER 10 KT FOR ALL
LOCATIONS EXCEPT DURING THUNDERSTORMS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR
NVZ016-020>022.
.AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR
AZZ001>003-AZZ036.
.CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ527.
&&

CZYZYK/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:10 AM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 AM PDT MON JUL 30 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-311200-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
610 AM PDT MON JUL 30 2007 /610 AM MST MON JUL 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST FLOW OVER THE REGION TODAY WILL STEER SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS FROM NORTHWEST ARIZONA
TOWARD SOUTHERN NEVADA. DUE TO THE DEEP MOIST AIR MASS IN PLACE...
THE MAIN HAZARDOUS WEATHER THREAT WITH THE STRONGEST STORMS WILL
CONTINUE TO BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MONSOONAL MOISTURE WILL SPREAD ACROSS MOST OF THE REGION BY
TUESDAY AND PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY
IN THE AFTERNOONS AND EVENINGS MUCH OF THE WEEK. ISOLATED FLASH
FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE
THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

In the hours before

Local storm report, Jul 30, 10:55 AM MST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1055 AM PDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HEAVY RAIN       39 E KINGMAN            35.21N 113.34W
07/29/2007  M2.80 INCH       MOHAVE             AZ   CO-OP OBSERVER

            THIS OBSERVER IS LOCATED 10 MILES NORTH HIGHWAY 40. SHE
            REPORTED A INCH OF RAIN IN 15 MINUETS.

&&

CSCHLOTT

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:14 PM MSTFlash Flood WatchVEFMohave10 hr
Jul 30, 2:51 PM MSTFlash Flood WarningVEFMohave114 min
Jul 30, 3:26 PM MSTSevere Thunderstorm WarningVEFMohave49 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.